skip to content

Faculty of Economics

Journal Cover

Bonhomme, S. and Jochmans, K. and Robin, J-M.

Estimating Multivariate Latent-Structure Models

Annals of Statistics

Vol. 44(2) pp. 540-563 (2016)

Abstract: A constructive proof of identification of multilinear decompositions of multiway arrays is presented. It can be applied to show identification in a variety of multivariate latent structures. Examples are finite-mixture models and hidden Markov models. The key step to show identification is the joint diagonalization of a set of matrices in the same nonorthogonal basis. An estimator of the latent-structure model may then be based on a sample version of this joint-diagonalization problem. Algorithms are available for computation and we derive distribution theory. We further develop asymptotic theory for orthogonal-series estimators of component densities in mixture models and emission densities in hidden Markov models.

Author links: Koen Jochmans  

Publisher's Link: http://dx.doi.org/10.1214/15-AOS1376



Papers and Publications



Recent Publications


Jochmans, K. and Weidner, M. Fixed-Effect Regressions on Network Data Econometrica [2019]

Bhattacharya, D. The Empirical Content of Binary Choice Models Econometrica [2020]

Linton, O. A coupled component DCS-EGARCH model for intraday and overnight volatility Journal of Econometrics [2020]

Cavalcanti, T. and Santos, M. (Mis)Allocation Effects of an Overpaid Public Sector Journal of the European Economic Association [2020]